Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Galois theory for a class of inseparable field extensions


Author: R. L. Davis
Journal: Trans. Amer. Math. Soc. 213 (1975), 195-203
MSC: Primary 12F15
DOI: https://doi.org/10.1090/S0002-9947-1975-0379453-3
MathSciNet review: 0379453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The structure of the group of rank n higher derivations in a field K is discussed and a characterization of its Galois subgroups is given. This yields a Galois type correspondence between these subgroups and the subfields over which K is purely inseparable, finite dimensional and modular.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Davis, A Galois theory for a class of purely inseparable exponent two field extensions, Bull. Amer. Math. Soc. 75 (1969), 1001-1004. MR 39 #5524. MR 0244207 (39:5524)
  • [2] M. Gerstenhaber, On the Galois theory of inseparable extensions, Bull. Amer. Math. Soc. 70 (1964), 561-566. MR 29 #98. MR 0162794 (29:98)
  • [3] -, On infinite inseparable extensions of exponent one, Bull. Amer. Math. Soc. 71 (1965), 878-881. MR 32 #5645. MR 0188206 (32:5645)
  • [4] N. Heerema, Convergent higher derivations on local rings, Trans. Amer. Math. Soc. 132 (1968), 31-44. MR 36 #6406. MR 0223358 (36:6406)
  • [5] -, Derivations and embeddings of a field in its power series ring. II, Michigan Math. J. 8 (1961), 129-134. MR 25 #69. MR 0136601 (25:69)
  • [6] -, A Galois theory for inseparable field extensions, Trans. Amer. Math. Soc. 154 (1971), 193-200. MR 42 #4527. MR 0269632 (42:4527)
  • [7] N. Jacobson, Galois theory of purely inseparable fields of exponent one, Amer. J. Math. 66 (1944), 645-648. MR 6, 115. MR 0011079 (6:115c)
  • [8] -, Lectures in abstract algebra. Vol. III: Theory of fields and Galois theory, Van Nostrand, Princeton, N. J., 1964. MR 30 #3087. MR 0172871 (30:3087)
  • [9] -, Lie algebras, Interscience Tracts in Pure and Appl. Math., no. 10, Interscience, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [10] M. Ojanguren and R. Sridharan, A note on purely inseparable extensions, Comment. Math. Helv. 44 (1969), 457-461. MR 41 #1708. MR 0257054 (41:1708)
  • [11] M. E. Sweedler, Structure of inseparable extensions, Ann. of Math. (2) 87 (1968), 401-410; correction, ibid. (2) 89 (1969), 206-207. MR 36 #6391; 38 #4451. MR 0223343 (36:6391)
  • [12] M. Weisfeld, Purely inseparable extensions and higher derivations, Trans. Amer. Math. Soc. 116 (1965), 435-449. MR 33 #122. MR 0191895 (33:122)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12F15

Retrieve articles in all journals with MSC: 12F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0379453-3
Keywords: Higher derivation, purely inseparable, p-basis
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society